[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.119.60. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 1983

Massive Hepatic Hemorrhage Associated With Cardiopulmonary Resuscitation

Author Affiliations

From the Division of Gastroenterology, Nassau County Medical Center, East Meadow, NY.

Arch Intern Med. 1983;143(4):813-814. doi:10.1001/archinte.1983.00350040203032
Abstract

• We treated two patients with laceration of the liver that was precipitated by cardiopulmonary resuscitation (CPR) and recognized antemortem. Both patients had myocardial infarctions and had received heparin sodium therapy. They had excruciating abdominal pain and bled massively, resulting in hypovolemic shock. When severe abdominal pain associated with hypovolemic shock occurs in a patient who has received CPR, hepatic laceration, hematoma, or both should be considered. This is even more imperative to recognize in the patient who has received anticoagulation therapy.

(Arch Intern Med 1983;143:813-814)

×